Alert archive / Nebraska / Heat Advisories in 2011

Heat Advisory 3, NWS North Platte, NE

July 21, 201117 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jul 21, 2011, 3:19 PM CDT for 17 counties in Nebraska. It took effect at Jul 22, 2011, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2011, 3:19 PM CDT (20:19 UTC)
In effect from
Jul 22, 2011, 1:00 PM CDT
Expired
Jul 22, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS73 KLBF 212019
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT THU JUL 21 2011

...HEAT AND HUMIDITY RETURN FRIDAY...

.LOW PRESSURE ACROSS THE NORTHERN HIGH PLAINS WILL CONTINUE TO
DRAW MOISTURE NORTH WHILE HOT AIR SPREAD NORTH FROM KANSAS.
TEMPERATURES IN THE 90S AND DEW POINTS NEAR OR ABOVE 70 WILL
PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES.

NEZ005>010-025>029-037-038-059-069>071-220900-
/O.NEW.KLBF.HT.Y.0003.110722T1800Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
319 PM CDT THU JUL 21 2011 /219 PM MDT THU JUL 21 2011/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. 

* TEMPERATURE: IN THE 90S WITH DEWPOINTS AT OR ABOVE 70 DURING THE
  AFTERNOON.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES
  BETWEEN 100 AND 105 DEGREES. HEAT INDICES WILL FALL INTO THE
  LOWER 70S AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
3 follow-up statements
619 
WWUS73 KLBF 220825
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT FRI JUL 22 2011

...HEAT AND HUMIDITY RETURNS THIS AFTERNOON...

.SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA AS LOW PRESSURE DEEPENS OVER
WESTERN SOUTH DAKOTA. SOUTHERLY WINDS WILL DRAW INCREASED HEAT AND
HUMIDITY NORTHWARD INTO WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON...RESULTING IN HEAT INDICES RANGING FROM 100 TO 105
DEGREES. 

NEZ005>010-025>029-037-038-059-069>071-222100-
/O.CON.KLBF.HT.Y.0003.110722T1800Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
325 AM CDT FRI JUL 22 2011 /225 AM MDT FRI JUL 22 2011/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TEMPERATURES: HIGHS IN THE MID TO UPPER 90S WITH DEW POINTS AT OR
  ABOVE 70 DEGREES ARE LIKELY THIS AFTERNOON.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BUTTLER
703 
WWUS73 KLBF 222036
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT FRI JUL 22 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY...

.SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH AND THROUGH
PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND
AGAIN ON SATURDAY. TEMPERATURES IN THE 90S AND DEW POINTS IN THE
UPPER 60S TO NEAR 70 WILL PRODUCE HEAT INDICES RANGING FROM 100
TO 105 DEGREES.

NEZ010-028-029-038-071-230445-
/O.NEW.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/
/O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
336 PM CDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW
  POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY THIS AFTERNOON
  AND AGAIN SATURDAY.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ005>009-025>027-037-059-069-070-230000-
/O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN-
LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON...
NORTH PLATTE...IMPERIAL...HAYES CENTER
336 PM CDT FRI JUL 22 2011 /236 PM MDT FRI JUL 22 2011/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TEMPERATURES: HIGHS IN THE MID TO UPPER 90S WITH DEW POINTS IN
  THE UPPER 60S TO NEAR 70 ARE LIKELY THIS AFTERNOON.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 
  BETWEEN 100 AND 105 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
833 
WWUS73 KLBF 230005 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT FRI JUL 22 2011

...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY...

.SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH THROUGH PARTS
OF SOUTHWEST AND NORTH CENTRAL NEBRASKA ON SATURDAY. TEMPERATURES
IN THE 90S AND DEW POINTS IN THE UPPER 60S TO NEAR 70 WILL PRODUCE
HEAT INDICES RANGING FROM 100 TO 105 DEGREES.

NEZ010-028-029-038-071-240000-
/O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
/O.CON.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/
HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER-
INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT...
BROKEN BOW...CURTIS...EUSTIS
705 PM CDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
SATURDAY...
...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. 

* TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW
  POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY SATURDAY.

* IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES
  BETWEEN 100 AND 105 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND
NEIGHBORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

NEZ005>009-025>027-037-059-069-070-230115-
/O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN-
LINCOLN-CHASE-HAYES-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON...
NORTH PLATTE...IMPERIAL...HAYES CENTER
705 PM CDT FRI JUL 22 2011 /605 PM MDT FRI JUL 22 2011/

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

TEMPERATURES HAVE COOLED THIS EVENING AND THE HEAT ADVISORY HAS
BEEN ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 21, 3:19 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 21, 3:19 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT THU JUL 21 2011

.DISCUSSION...
THE MESO HIGH ACROSS ERN NEB FROM LAST NIGHTS AND TODAYS MCS ARE
DRIVING WICKED RETURN FLOW INTO SWRN NEB WITH DEW PTS IN THE LOWER
70S AND TEMPS IN THE 80S. MODIFIED LBF SOUNDING INDICATES CAPE
APPROACHING 6000 WITH NO CAP. CUMULUS FIELD ACROSS NERN COLO AND
THE SRN NEB PANHANDLE MAY BE THE BEGINNING OF A ROUND OF
CONVECTION...POSSIBLY SEVERE...WITH WIND DAMAGE THE OPERATIVE
SEVERE WEATHER THREAT BASED ON MIDLEVEL DRYING IN THE LBF
SOUNDING. TEMPS ALOFT MAY BE TOO WARM FOR LARGE HAIL PERHAPS.
MEANWHILE THE SERLY WINDS NEAR AND AT THE SFC HAVE PUSHED 0-6KM
BULK SHEAR TO BETWEEN 40 AND 50KT SUPPORTING ROTATING UPDRAFTS AND
A WEAK SHORT WAVE IS CROSSING NRN COLO. MODEL CONSENSUS SUPPORTS
SOME SORT OF CONVECTIVE COMPLEX ACROSS SWRN NEB THIS EVENING WITH
CHC POPS IN THE FCST. SOME SOLNS ARE FAVORING WRN KS AND NERN COLO
KEEPING NEB LARGELY DRY. WITH THE EVER PRESENT SUBTROPICAL
MOISTURE PLUME...DEW POINTS IN THE LOWER 70S AND PRECIPITABLE
WATER ABOVE 1.5 INCHES...LOCALLY HEAVY RAIN COULD DEVELOP TONIGHT.

FOR FRIDAY AND SATURDAY...HEAT AND HUMIDITY CONTINUE ALONG AND EAST OF
HIGHWAY 83 WITH HEAT INDICES REACHING OR EXCEEDING 100 EAST OF
A LINE FROM KIML TO KVTN. ANOTHER PACIFIC COLD FRONT WILL PUSH
INTO THE FCST AREA SATURDAY AFTN. THE NAM IS LIGHTING UP THE FAR
EAST WITH A LINEAR SYSTEM OF TSTMS. THE GFS THEN SINKS THE FRONT
INTO NRN KS SUNDAY POOLING MOISTURE NORTH OF THE FRONT ACROSS NEB.
THE NAM AND ECMWF ARE FARTHER SOUTH WITH THE FRONT POSITIONED
ACROSS SRN KS AND MOISTURE POOLED ACROSS NRN KS. THE GFS IS
FAVORED AS IT HAS BEEN HANDLING THE LOW LEVEL MOISTURE FIELDS
BETTER THIS MONTH. THAT LEAVES SUNDAY WARM AND HUMID WITH A SLIGHT
CHC OF TSTMS LATE IN THE DAY OR AT NIGHT AS THE FRONT LIFTS SLOWLY NORTH.

MONDAY AND TUESDAY...HEAT AND HUMIDITY CONTINUE. PACIFIC HIGH
PRESSURE WILL BUILD THROUGH THE MIDWEST. THE HIGH WILL FUNNEL MOISTURE
NORTH THROUGH NEB AS A WARM FRONT SETS UP. TEMPS FOR NOW ARE
FORECAST IN THE LOW TO MID 90S WITH DEW PTS IN THE 60S BUT THE
DETERMINISTIC GFS SOLN SUGGESTED DEW PTS IN THE LOWER 70S ALONG
THE FRONT.

WEDNESDAY...LOW PRESSURE IS EXPECTED TO TRACK EAST THROUGH THE DAKOTAS
SWEEPING THE MOISTURE EAST OF THE FCST AREA AND INTO THE LOWER
MISSOURI BASIN WITH JUST HEAT FOR THE FCST. THE LOW MAY BE
SUFFICIENT FOR A WEAK COLD FRONTAL PASSAGE AND SLIGHTLY COOLER
TEMPS THURSDAY.

&&

.AVIATION...

A STALLED OUT FRONTAL BOUNDARY DRAPED ACROSS NORTHERN KANSAS...
NORTHEAST COLORADO AND THE WESTERN NEBRASKA PANHANDLE WILL SERVE AS
THE FOCUS FOR THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
PARAMETERS POINT TOWARD SOUTHERN NEBRASKA PANHANDLE/NORTHEAST
COLORADO AS INITIATION POINT(S). IT IS POSSIBLE STORMS MAY APPROACH
THE KLBF TERMINAL THIS EVENING. WILL HANDLE THE TSRA THREAT AT THE
KLBF TERMINAL WITH A MENTION OF CB/S ONLY GIVEN THE LOW CONFIDENCE
FOR LOCATION OF STORM INITIATION/TRACK. MID AND HIGH LEVEL
CLOUDINESS HAS THINNED OUT ATTM. AN INCREASE IN CLOUDINESS DEPENDS
ON WHERE INITIATION OCCURS LATER THIS AFTERNOON AND EARLY EVENING.
SKIES ARE EXPECTED TO CLEAR AFTER MIDNIGHT TONIGHT.

&&

.HYDROLOGY...

THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY WILL HOLD STEADY WITH
LEWELLEN TO REMAIN NEAR 7.3 FEET...JUST 2 TENTHS OF A FOOT BELOW
FLOOD STAGE. IF HEAVY RAINS FALL UPSTREAM...OR IF RELEASES FROM
WYOMING RESERVOIRS INCREASE...IT WOULD BE POSSIBLE TO SEE STAGES
RISE ABOVE FLOOD STAGE AGAIN.

GOING DOWNSTREAM...THE RIVER STAGE AT NORTH PLATTE WILL REMAIN ABOVE
FLOOD STAGE AND BE STEADY NEAR 6.25 FEET. RELEASES FROM LAKE
MCCONAUGHY ARE PLANNED TO INCREASE EARLY NEXT WEEK CAUSING THE RIVER
AT NORTH PLATTE TO RISE TO 6.4 FEET OR SLIGHTLY HIGHER BY WEDNESDAY
OF NEXT WEEK.

THE SOUTH PLATTE RIVER CONTINUES TO RISE AND LOOKS TO CREST JUST
BELOW FLOOD STAGE AT 8.9 FEET ON SATURDAY. IT REMAINS POSSIBLE THAT
ROSCOE COULD RISE SLIGHTLY ABOVE FLOOD STAGE. FURTHER DOWNSTREAM AT
NORTH PLATTE...THE RIVER IS FORECAST TO CREST SUNDAY INTO MONDAY
NEAR 10.5 FEET. THIS IS 2.5 FEET BELOW FLOOD STAGE...ALTHOUGH MINOR
FLOODING IS EXPECTED IN LOW LYING AREAS ON THE EAST END OF IRON
EAGLE GOLF COURSE.

THESE HIGHER FLOWS FROM THE SOUTH PLATTE WILL KEEP THE MAIN STEM OF
THE PLATTE RIVER RUNNING ABOVE FLOOD STAGE AT BRADY. THE RIVER AT
BRADY IS EXPECTED TO RISE TO AROUND 8.2 FEET THIS WEEKEND...AND MAY
RISE FURTHER EARLY NEXT WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/
FRIDAY FOR NEZ005>010-025>029-037-038-059-069>071.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...ROBERG
Hazardous weather outlook, Jul 21, 5:53 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 AM CDT THU JUL 21 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-221030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
553 AM CDT THU JUL 21 2011 /453 AM MDT THU JUL 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...ISOLATED THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. AT THIS
TIME...THE GREATEST THREAT FOR THUNDERSTORMS IS OVER THE EASTERN
PANHANDLE AND AREAS SOUTH OF A LINE FROM NORTH PLATTE TO ONEILL.
DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREAT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER SEASONAL TEMPERATURES ON THURSDAY...MUCH WARMER TEMPERATURES
AND HIGH HUMIDITY WILL PUSH BACK INTO THE OUTLOOK AREA FOR FRIDAY
AND SATURDAY. HEAT INDEXES MAY ECLIPSE 100 DEGREES ALONG AND EAST
OF HIGHWAY 83.

THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL...TO NORTH
PLATTE...TO SPRINGVIEW SATURDAY NIGHT. AT THIS TIME...NO SEVERE
THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

Nearby

Heat Advisories in Nebraska, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.